Antiretroviral medications for the treatment of HIV are common drugs with diverse and frequent skin manifestations. Multiple new cutaneous effects have been recognized in the past decade. Dermatologists play an important role in accurately diagnosing and managing the cutaneous toxicities of these medications, thereby ensuring that a patient has as many therapeutic options as possible for life-long viral suppression. Part I of this two-part series on the cutaneous adverse effects of antiretroviral medications will discuss HIV-associated lipodystrophy syndrome, which can be seen as a result of many antiretroviral medications for HIV, and the specific cutaneous effects of the nucleoside reverse transcriptase inhibitors and protease inhibitors.
[Show abstract][Hide abstract] ABSTRACT: Palmoplantar erythrodysesthesia is an uncommon localised cutaneous reaction to certain chemotherapeutic agents and characterized by painful palmoplantar erythema and dysesthesia. To the best of our knowledge, we report the first case of plantar erythrodysesthesia in a 40-year-old male patient receiving an antiretroviral combination therapy for HIV.
Case Reports in Medicine 06/2013; 2013:757496. DOI:10.1155/2013/757496
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.